MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number FLOW-20-PULL-S
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The nonconformances documented for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) states the following precaution: "during placement and use, care must be taken to avoid cutting, crimping, or damaging components." if additional pressure is applied to accessory components, this could contribute to accessory component damage.Prior to distribution, all flow 20 percutaneous endoscopic gastrostomy set - pulls are subjected to a visual inspection and functional testing to ensure device integrity.A review of the nonconformances documented for the lot number said to be involved was reviewed and confirmed that this lot met manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the fellow did not introduce the trocar correctly, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg), the physician used a cook flow 20 percutaneous endoscopic gastrostomy set - pull.The clinical staff reported to district manager that the procedure was being done by a fellow with an attending physician next to him.The fellow did not introduce the trocar correctly.The sheath of the needle [plastic cannula] broke inside the patient.The attending physician decided not to look for the broken piece.He decided to send the patient for a surgical evaluation.Additional information was received on 05/07/2018 during a phone conversation with the cook area representative: the gastroenterologist did not want to look for the device fragment that broke off in the patient's stomach.He sent the patient for a surgical evaluation to determine if the fragment should be surgically removed.Surgery chose not to intervene and allowed the fragment to pass naturally.The patient required an additional medical procedure to replace the peg tube.The patient did not experience any adverse effects.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7544237
Report Number1037905-2018-00225
Device Sequence Number10795802
Product Code KNT
UDI-Device Identifier00827002226388
UDI-Public(01)00827002226388(17)181027(10)W3934280
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFLOW-20-PULL-S
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/01/2018
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1